# SDR 2008FA0000499

- Difficulty date: July 16, 2008
- Submitted: July 24, 2008
- Operation: General aviation
- Aircraft: N2423S
- Make and model: Cessna T210L
- Aircraft serial: 21061275
- Engine: Cont TSIO520*
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Control Cable
- Part number: 98600581
- Condition: Defective
- Location: Flaps
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ORDERED NEW MFG FLAP FOLLOW UP CABLE; TO REPLACE ORIGINAL CABLE WHICH HAD BECOME DEFECTIVE DUE TO NORMAL USAGE AND AGE.  THIS CABLE IS SIMILAR TO A THROTTLE CABLE WITH AN INSIDE CABLE WHICH SLIDES IN AN OUTSIDE HOUSING. UPON INSTALLATION, OF NEW MFG  FLAP FOLLOW UP CABLE, OPERATION WAS VERY ROUGH AND INTERMITTENT.  SMOOTH OPERATION IS CRITICAL TO MEET MM SPECS AND AIRCRAFTS FLIGHT MANUAL REQUIREMENTS FOR CERTAIN SPECIFIED  FLIGHT CONFIGURATIONS.  CONTACTED MFG SERVICE CENTER AND THEN MFG TECH SUPPORT DIRECT.  MFG ASSURED, VERBALLY THE CABLE HAS BEEN MFG TO ORIGINAL SPECIFICATIONS.  FROM FIRST GLANCE, CABLE IS OBVIOUSLY CONSTRUCTED IN A DIFFERENT MANNER AND OF DIFFERENT MATERIAL OF ORIGINAL PART ON THIS AND OTHER AC UTILIZING THIS SAME PART.  TECH SUPPORT VERBALLY STATED CABLE MUST MEET A QC STANDARD OF OPERATING SMOOTHLY WITH A 4 INCH RADIUS 90* BEND.  AFTER REMOVAL OF NEW CABLE OPERATION BECAME STIFF WITH CATCHES IN ITS TRAVEL AS IF THE CABLE WAS SNAGGING THE CABLE HOUSING WHEN PLACED IN ONE 6 INCH - 8 INCH RADIUS BEND.  MULTIPLE BENDS ARE REQUIRED FOR INSTALLATION IN AIRCRAFT.  EACH ADDITIONAL BEND COMPOUNDS THE ROUGHNESS OF ITS TRAVEL.  THIS CABLE OPERATES TRAVEL LIMIT SWITCHES FOR SPECIFIED DEGREE OF FLAPS AS SET BY PILOT AT FLAP SELECTOR HANDLE.  MM ONLY ALLOWS FOR A COUPLE DEGREES VARIANCE FROM FLAP SELECTOR SETTING AND ACTUAL FLAP  POSITION.  ROUGH OPERATION CAUSES AN INABILITY TO SET SWITCHES AND CABLE TO PRODUCE CONSISTENT RESULTS IN MM PARAMETERS AND AS REQUIRED IAW FLIGHT MANUAL FOR SPECIFIED FLIGHT CONFIGURATIONS.  THIS IS THE FIRST OF 2 NEW CABLES IN THIS CONDITION ORDERED FOR THIS AC IN THIS CONDITION.  (K)
